0
RESEARCH PAPERS

A Nonlinear-PH Method of Solution for Journal Gas Bearings

[+] Author and Article Information
M. J. Cohen

Department of Aeronautical Engineering, Technion—Israel Institute of Technology, Haifa, Israel

J. of Lubrication Tech 98(4), 613-619 (Oct 01, 1976) (7 pages) doi:10.1115/1.3452949 History: Received June 06, 1975; Revised January 15, 1976; Online October 20, 2010

Abstract

This paper describes a method of solving the Reynolds equations governing the fluid motion in an infinite journal gas bearing. The method derives from an exact transformation of the classical equations to a quasi-linear form. The only assumption made is the isothermal one which in practice closely describes the changes in the state of the gas within the bearing. The solution to the transformed equation for ph is sought in series and there are no difficulties in taking more terms into considerations, apart from algebraic ones. A first order solution is immediately obtained and corresponds as an approximation to any of the following methods: small perturbations (Ausman [1]) Katto and Soda [2], linear-ph (Ausman [3]) Harrison [4]. A higher order solution is also presented which requires little more algebra for its derivation. The extension of the method to three-dimensional gas journal bearings is also outlined.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In